Jump to content
Sclero Forums
Kamlesh

Cellcept And White Blood Count (wbc)

Recommended Posts

Hi All,

 

I have a few questions regarding Cellcept. I did spent sometime doing internet research and notes on Cellcept. I understand Cellcept has side effect of bone marrow suppressant and it has reaction with Aspirin.

 

I have been maintaining my records for last eight years. My red blood count has been always on low side 3.6-4.5 (normal range 4.5-6). My white blood count has been always on low side 3.2-5.0 (normal range 3.5-9.9) except in 2006 it jumped to 7 when I was having high fever and sore throat. Before Cellcept, I used to take Iron supplements, but had to stop due to warning notes for Cellcept.

 

I went to my pulmonary specialist last Monday and he was alarmed by WBC of 3.2 and he asked me to go through another blood test right away. Yesterday, I got my blood report and WBC further dropped to my historic low of 2.5. My Rheumatologist wanted me decrease dose to 1000 mg, but my pulmonary specialist wanted me to stop completely and they agreed on stopping completely for a week and get another blood test in a few days.

 

Lately, I have been feeling so fatigued (may be due to low blood count).

 

Good news is that my liver enzymes went back to normal and SED rate went down.

 

I have few questions:

1. Has anyone have experienced side effects of stopping Cellcept abruptly?

2. Can long usage of Cellcept damage bone marrow permanently?

3. After stopping Cellcept, should I expect Scleroderma flare up?

4. Is it a common to liver enzymes to fluctuate so much in two weeks (ALT/SGPT dropped from 89 to 23 and AST/SGOT dropped from 40 to 28)?

5. SED rate dropped from 42 to 23 (normal range 0-20). Why?

 

Is not it fun to take off my attention from depression to something else?

 

Thanks


Kind regards,

 

Kamlesh

 

 

Share this post


Link to post
Share on other sites

Kamlesh,

I really do not have any answers for you, except that I have gone off Cellcept abruptly, with my doctors advice and did not experience any side effects.

I did not experience any side effects when I went off for 3 weeks but I would imagine a flare up is definitely not out of the question. I thought perhaps I should go off of it for a short while, while dealing with a tooth infection, and my dr said no.

I am sorry that I am not of much help.

 

Thank you for the information about not mixing aspirin with Cellcept. I need to ask the pharmacist because I do take a children's aspirin daily.

 

I hope you are doing well. Yea, sometimes it is nice to shift the focus to something other than depression, isn't it?

 

You take care. If you get some answers please post. You have some great questions that I'd like to have the answers to.

Jennifer

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×